MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2516C124E
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Occlusion (1984); Paralysis (1997)
Date of Event 07/01/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Concomitant medical products: product id: etlw1616c124e, serial/lot #: (b)(4), ubd: 14-apr-2022, udi#: (b)(4).Product id: etlw1610c124e, serial/lot #: (b)(4), ubd: 29-apr-2022, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii bifurcate stent graft system was implanted in a patient for the endovascular treatment of an 35 mm and 22 mm abdominal aortic aneurysm in the common and internal iliac artery respectively.It was reported that during post operative ct, patient was not able to move the legs, but had sensations and pulses.Approximately 5 hours post index procedure, patient had no pulses, sensation or movement in the legs.Event was treated with an ax-bifemoral bypass on the same day of the index procedure.It was reported that the patient is paralyzed in the legs.As per the physician the cause of the event can not be determined.No additional clinical sequelae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
Additional information received; it was reported the patient has expired.The cause of death has not been reported.Film evaluation summary: the reported stent graft occlusion event was confirmed on the films provided.Although the cause of the event cannot be fully determined, it is likely that the patient¿s narrow and calcified anatomy were a contributory factor in the occlusion of the stent graft.Instructions for use for the endurant ii stent graft advise that the aortic section of the bifurcated stent graft should be oversized 10-20% in relation to the actual measured inner vessel diameter.This measurement should take into account thrombus and calcification present within the vessel, that has the capacity to decrease the inner vessel diameter and potentially lead to occlusion.Angiogram¿s at implant were not available for review; the blood flow dynamics could not be assessed from the ct¿s provided.Other possible contributors to vessel occlusion include an unknown coagulopathy that is now presenting or a previous history of pad.Analysis of the returned ct did not reveal any out of specification stent graft integrity issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10319490
Report Number9612164-2020-02718
Device Sequence Number14317368
Product Code MIH
UDI-Device Identifier00613994991256
UDI-Public00613994991256
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/12/2022
Device Model NumberETBF2516C124E
Device Catalogue NumberETBF2516C124E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2020
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention; Disability;
Patient Age64 YR
Patient Weight65